Hail, Dickson
- When
- May 12, 4:30 PM CST
- Where
- Dickson County, Vanleer
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.233, -87.450
Penny size hail reported by Spotter.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 12, 1:30 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU MAY 12 2005 .SHORT TERM...(THROUGH FRI) CURRENT...NEARLY STATIONARY TSRA TO SW OF BNA MOST LIKELY ASSOCIATED WITH WEAK LO LEVEL TROF. ALSO SOME ISOLATED TOPO ACTIVITY AGAIN OVER PLATEAU. TEMPS QUITE WARM...IN 85-90 DEG RANGE. EVER INCREASING CHANCE OF CONVECTION AS AIR MASS FURTHER DESTABILIZES AND H5 RIDGE BREAKS DOWN. BEST CHANCE OF COURSE IN NORMALLY FAVORED DIURNAL TIMES. .LONG TERM... STILL LOOKS GOOD FOR RAIN SAT. FRONT SHOULD BE AROUND BNA BY 00Z SUN...AND PUSH THRU REST OF CWA SAT EVE. COULD BE SOME SEVERE WEATHER SAT BUT WILL NOT MENTION FOR NOW. HI PRES FOLLOWS INTO TUE. AS FOR TEMPS...FOLLOWED MAV NUMBERS PRETTY CLOSELY...AGAIN A LITTLE COOLER TONITE. BNA BT 64/88/65/78 1237 CKV BT 64/87/64/77 1257 CSV BT 58/84/61/75 1227 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT SWEEPING ACROSS THE REGION MAY BRING A ROUND OF ISOLATED SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE SATURDAY. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1151 AM CDT THU MAY 12 2005 TNZ062-121715- ...THIS IS A TEST JLM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1215 PM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-121800- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1215 PM CDT THU MAY 12 2005 SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE NEXT HOUR IN A LINE...FROM TOPSY IN NORTHEAST WAYNE COUNTY...SOUTHWEST ACROSS WAYNESBORO INTO THE LUTTS AREA OF SOUTHWEST WAYNE COUNTY. AN ISOLATED THUNDERSTORM WAS INDICATED IN THE SOUTHWEST CORNER OF WILLIAMSON COUNTY...JUST NORTHEAST OF PRIMM SPRINGS. BRIEF HEAVY DOWNPOURS OF RAIN CAN BE EXPECTED WITH THESE STORMS...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THUNDERSTORMS ARE FORMING ALONG A WEAK INVERTED TROUGH AXIS THAT IS EXTENDING FROM NORTHEAST MISSISSIPPI...NORTHEAST INTO SOUTHWEST MIDDLE TENNESSEE AND THEN EXTENDS INTO THE NASHVILLE AREA. ADDITIONAL DEVELOPMENT ON THE NORTHERN END OF THE TROUGH AXIS IS EXPECTED DURING THE AFTERNOON. BECAUSE OF A WEAK WIND FIELD ALOFT THE STORMS WILL MOVE VERY LITTLE FROM WHERE THEY DEVELOP. BOYD 01
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT THU MAY 12 2005 TNZ056>058-060-093-094-121845- HICKMAN-LAWRENCE-LEWIS-MAURY-PERRY-WAYNE- 115 PM CDT THU MAY 12 2005 A THUNDERSTORM WAS PRODUCING BRIEF DOWNPOURS OF HEAVY RAIN IN LEWIS COUNTY...OVER DEPRIEST BRANCH. LITTLE MOVEMENT IN THE THUNDERSTORM CAN BE EXPECTED THROUGH 145 PM. BOYD 01
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-122200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 336 PM CDT THU MAY 12 2005 ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH LITTLE MOVEMENT...BECAUSE OF A WEAK WIND FIELD ALOFT. ACTIVITY SHOULD BEGIN TO DISSIPATE AROUND SUNSET. BOYD 01
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
Penny size hail reported by Spotter.
Penny size hail reported.
Penny size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449780, 5449779, 5449781.